I have been taking Zoloft for 2 weeks as of today and the past couple days I noticed I have been much more lightheaded and swaying more when I’m sitting. I have also had a pounding headache most of the day yesterday and today. Is it possible for side effects to show up 2 weeks later and not right away? I’m not even sure if it is Zoloft since I have a history of headaches anyway, but since this dizzy mess started 4 weeks ago I have had no headaches just head pressure. I have my neurologist appt. In a couple weeks but I called my GP today who prescribed me Zoloft for anxiety and depression to see if she thinks this could be side effects of the drug. Have not heard back yet. It has helped my anxiety a lot so I’m afraid to stop it and have panic attacks again but also don’t want to feel like I’m gonna pass out any minute!
I lasted a day on that stuff (lightheaded/throwing up), ive had pills that the side effects kicked in 2/3 weeks after i started taking them, so could be the drug. Are you sure your having panic attacks and not freaking due to vertigo as some have been missed diagnosed?Youll have to ask the dr if you stop as i dont think you can just go off, it may settle down if not id speak to dr i think you know in your self if somethings working or not. Ive been told oh the vertigo worse b/cause it the condition not the drugs but then i stop and the vertigo is a bit better, i should say though i dont have panic attacks but when it first started i was panicing a bit so we could be in a different boat??
Yes, you can get side effects over time…the thing with these drugs is once they build up in your system, you can either really benefit from them, or they can cause other problems, or they can help and then stop working…it really is a crap shoot. Whatever you do, don’t make big changes…that is the worst thing to do to a migraine brain. If you decide it’s not working, or causing more problems, then slowly taper…
I have had some ssri’s get worse on me over time, so it might not be the right fit for you. Your dr will prob tell you to stick it out. Can you take a low dose benzo (valium/klonopin) while you get adjusted? I find that helps a lot…for many of us on here…
Thank you, yes I spoke with a nurse at her office this morning and she said to keep taking it and it should go away but I’m not sure I could handle this dizziness and I woke up with yet another headache. Feels like my head has its own pulse. I do have ativan I can take and I did take .25 of it last night to sleep because I knew I would be on a boat all night I just don’t like to take them too much…I know I shouldn’t make sudden changes so maybe ill cut my zoloft in half today and see how I feel.
The thing is I know this dizzy mess caused my anxiety but I had to take something because it was becoming out of control. I was having panic attacks all day everyday unless I took the ativan, and they were even waking me up out of my sleep. I have just never been dizzy this long so I guess my body went into fight or flight mode. I think has helped with that after about a week but now is making me miserable in other ways.
You can cut down the zoloft like you suggested, and you can ask your dr. for a longer acting benzo to help while your body acclimates to the meds. Zoloft can be activating for some as it also agonized dopamine a bit. Some people like that since it gives a little energy, but others get anxious on it.
Most doctors worth their salt don’t have a problem rx’ing a benzo while starting an sSRI…don’t be afraid to take it…it’s a short term med that could very well help you over the hump…that’s what they are intended for. You can also try a med like Amitriptyline, which is sedating. It is recommended for migraine and also helps anxiety and sleep issues. You can even take them together… a good doc will know that.
Best to you…
I’m slowly weaning off Klonopin - I haven’t taken it for three nights in a row already. I just hit week 5 on Zoloft and so far so good! Hit week 2 on the Propanolol-not sure if I will stick to this med or not. I’ll give it another two weeks.
The klonopin helped me sleep at night, and I was able to get to a point where the drowsiness would be gone by the time I got up. Meds can do amazing things when you find the right one!
Well I quit the Zoloft the dizziness was getting worse, I could barely stand in the kitchen to cook, and headaches were horrible. The doctor prescribed me Cymbalta but there is no generic for it and my insurance doesn’t cover it. I might ask for Celexa, which has a generic, this is all for anxiety related stuff but Im hoping it will effect MAV if that is what I have. I still am waiting to see the Neurologist in a couple weeks. I have been doing a lot better lately which makes me think maybe this is labyrnthitus…since I have been a tiny better each week but I still get headaches on and off and this rocking sensation hasnt left…
I took Celexa (generic was citralopram I think) when I first started with this MAV stuff over two years ago. I was four months postpartum and an anxious, dizzy wreck. It took about 6-8 weeks to kick in, but it truly helped. It calmed the anxiety and stopped the dizziness. I also had ativan and klonopin to help while it took effect. That helped me to sleep. I also had very, very few headaches while on Celexa. It did make me feel a bit sluggish. But the irritability and anxiety were gone, and that was a life saver for me at the time, and I was able to enjoy my babies again and live without the dizziness.
It can be hard to get started on these meds, so take it slow if you need to and know that you can feel worse before you feel better so try to stick it out for the benefits. I think I started on 2.5 mg and went up from there to 20 mg over a month’s time.
Hang in there and best of luck!!
Thanks Anne! Im 3 months Postpartum, and I have been dizzy since she was about 2 months old. I had horrible anxiety over all this along with my hormones Im sure, and the Zoloft seemed to help it, but then the dizziness increased and I couldnt stand it. I hope the doc will ok the Celexa, I left a message with her receptionist to get back to me today.
Oh and I have been having to take my ativan daily, .25 so very little, but it helps. I have busy day ahead of me today, taking my two boys for haircuts, then my oldest to summer program and need to go to Walmart later…this would all be impossible without the ativan.
Yesterday I got brave and went to Kohls without taking an ativan all day, I was ok until I got around all the clothes racks etc., I felt like I was gonna pass out.